Discussions By Condition: Medical Stories

34 Y/O Female recent heart attack & now frequent bowel movement??

Posted In: Medical Stories 5 Replies
  • Posted By: Anonymous
  • May 16, 2007
  • 02:14 PM


I had a heart attack one month ago-I listed my age because I am not sure if this may play a role in my symptoms. I am taking Plavix, Coreg CR, Lipitor, Lisinopril and Aspirin. In addition to this, I am also diabetic and take insulin.
I've had terrible gas problems since I began taking this combo of meds, that the cardiologist says is from the Lipitor.

Last Friday afternoon, I was taking a nap and began to have lower back and abdominal pain along with the gas problem...similar to those associated with my menstral cycle, however, I am not due just yet. I would have linked it with PMS except it has been consistent since last Friday. It is not excrutiating pain, just very uncomfortable. Since then, I also have an unusual, frequent bowel movement (not diarreah)which is starting to concern me-more than 3 times daily.

I spoke with my cardiologist on Monday to let him know about the gas and frequent bowel movement-he believes it is due to the medication.
Has anyone else had this problem with this diagnosis & medication therapy?

Please, I need to hear from someone!



Reply Flag this Discussion

5 Replies:

  • Hi there, I had to respond to your post because I noticed your age. You're very young to be having such problems, and so am I (39). I've had cardiac problems also, and severe stomach cramps too....along with a variety of other medical issues. Actually I arrived at this forum because I had issues regarding my current happiness. It's so very hard to find someone that's young, ready to enjoy life, and also too, have medical problems that prevent them from somewhat enjoying life. As for your medical concerns, I'm not sure what could be causing your symptoms. I used to take Plavix (currently taking coumadin), but I didn't have stomach problems at that time. However, aspirin can, and will, cause an upset stomach. I actually ended up getting an ulcer due to taking aspirin. Just make sure to eat something as soon as you take the aspirin.....if not, it will tear our stomach up. As for your other meds, I'm not sure. My uncle does take a couple of the other meds you mentioned though, and he doesn't have any problems with an upset/painful stomach. I have a feeling, it may be the aspirin. Anyway, I hope you this helps some....just eat, eat, eat when taking aspirin.Risinghigh
    Anonymous 42,789 Replies Flag this Response
  • I have been taking lisinopril for about 1 month. The only symptom I seem to be having is increased bowel movements, so many a day I am almost unable to leave the house. Since this only started after taking lisinopril, I would have to assume it is the cause.
    Anonymous 42,789 Replies Flag this Response
  • Bowl movements not so bad but gas and stomach churning terrible. Gas just shoots out like an air compressor sometimes. I'm on most of the same pills as you. I think my gas is from the Coreg CR. It's when I started taking it that the problems happened. I've had one heart attack but this pill makes me want to get off it and take my chances!
    Anonymous 42,789 Replies Flag this Response
  • Hi,I have not had a heart attack but I would like to suggest you something that might relieve your symptoms with gas a little.I have had Irritable Bowel Syndrome since I was a child and I have suffered to the point that I now longer could live a normal life. I live in Europe but in the 80ies I spent a couple of months working in US. By chance I discovered that you could buy milk supplemented with lactobacillae. I had coffee with this milk every morning and I became a new person. In Europe we have fruit drinks supplemented with lactobacillae and you can also buy capsules with them. They prevent overgrowth of gas producing bacteria and in any case are completely harmless. But you must take them on every day basis.Maybe it sounds like a silly suggestion, but it could be worth a try. Good luck all of you!
    Felsen 510 Replies Flag this Response
  • Vanessa,I was diagnosed with aortic regurgitation about 5 months ago. My cardiologists prescribed Lisinopril. Ever since I have had terrible gas and very loose and frequent bowel movements. I have also been very fatigued and dizzy. It worsens during my menstrual cycle. The doctor said there's remedy. I just need to rest whenever possible.Good luck!
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?